Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Taking treatment for thyroid. Started gaining weight and joint pain. Looking for suggestion

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
hi m taking treatment for thyroid from july 2011. my latest report showed 7.74 tsh level.. taking b complex now.. i have gained lot of weight and also severe joints pain.. taking thyronorm 50 mcg.. plz suggest
Posted Mon, 11 Mar 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Mayank Bhargava 42 minutes later
Hi XXXXXXX
Welcome to XXXXXXX forum.

With the available symptoms and attached blood reports, there appears to be partially controlled hypothyroidism (as you have elevated TSH above normal reference range).
Different laboratories perform thyroid profile by different methods and have varying reference values.
Your TSH (9.85) must be in controlled range with values in between 0.4-4.2 mclU/ml.
Values above 4.2 indicates uncontrolled hypothyroidism.
Weight gain and joint pains may be a sequel of partially treated disease.
Hypothyroidism is associated with weight gain with pressure on weight bearing joints.
Persistent injury in joints articulating surfaces causes constant pain and weight reduction with optimal control of thyroid level is mandatory.

You should consult with your treating doctor/ XXXXXXX medicine specialist or endocrinologist and should go for thorough check up.
You should also go for anti-TPO antibodies.
Your conditions needs higher dosage of L-Thyroxine and may be 75 microgram/ day.
Few dietary restrictions are also required: avoid cauliflower, capsicum, cabbage, broccoli and lettuce.
As such there is long list for dietary restrictions like cucumber, onion, potatoes, bread, toast etc. but you should avoid above mentioned five vegetables.
As such there is no interference in taking B complex preparations.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor